MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381023
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
This mdr is a result of an investigation finding however the customer reported that the catheter released prematurely.The customer states that when the cap was removed, even the outer casing came off before use.
 
Additional Manufacturer Narrative
This mdr is the result of an investigation finding.Device evaluation: the complaint of premature separation of the needle from the catheter was confirmed; however, the root cause could not be determined.Four photographs and one 22g insyte autoguard device were provided for investigation.From the photos, it appeared that the needle prematurely retracted within the safety shield, leaving the iv catheter within the needle cover.The photos showed an insyte autoguard device inside an open unit package.The needle cover was positioned over the iv catheter and the grip, but the needle was shown fully retracted within the safety shield.The iv catheter was received separate from the needle cover and was not stuck in the needle cover.One photo showed no misalignment between the catheter adapter and the needle cover.As the unit package had been opened, it could not be determined if the reported issue occurred during manufacturing or in the clinical setting.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.There were no other similar complaints from the implicated lot.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.E.1.Characters limit is exceeded at facility name: (b)(6).

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24712757
Report Number1710034-2026-00331
Device Sequence Number20355381
Product Code FOZ
UDI-Device Identifier00382903810239
UDI-Public(01)00382903810239
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381023
Device Lot Number5139829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown